Alert archive / Wisconsin / Special Marine Warnings in 2016

Special Marine Warning 39, NWS Milwaukee, WI

September 28, 2016

NWS Milwaukee, WI issued this special marine warning at Sep 28, 2016, 11:47 AM CDT. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2016, 11:47 AM CDT (16:47 UTC)
Expired
Sep 28, 2016, 12:30 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special marine warning went out at Sep 27, 3:49 PM CDT, 19 hours 58 minutes earlier.

Area forecast discussion, Sep 27, 3:49 PM CDT, 19 hours 58 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
349 PM CDT TUE SEP 27 2016

.TONIGHT AND WEDNESDAY... Forecast confidence is medium.

A deep upper low and associated surface low over Lake Superior will
gradually weaken as they drift south across Lake Michigan overnight.
Winds will diminish by early evening, remain light overnight, then
increase out of the north-northeast late Wednesday morning. The cold
core of this system with 850mb temps will track over southern
WI tonight, with 850mb temps only rebounding up to around 4C Wed
afternoon. Low temperatures will be protected by the clouds and
rain, so they should only drop into the upper 40s. High temperatures
Wed will only reach the mid to upper 50s under extensive cloud cover.

Exact timing of the showers is a little more uncertain. They are due
to vorticity advection and 850mb frontogenesis. Rain showers will be
intermittent through 5 pm, and then become more widespread from 5 pm
through around midnight.

Showers will taper off in coverage overnight as we lose the better
synoptic forcing. Cyclonic flow, steep low level lapse rates, and
lingering moisture will allow for scattered showers in southern WI
for much of the day. The best chance for showers will be in
southeast WI.

There is a chance for waterspouts on Wednesday. The non-supercell
tornado parameter is keying in on higher values along the WI
shoreline Wed afternoon. This area is co-located with an enhanced
stretching potential as well. There is a decent temperature
difference between the water and 850mb, along with a sufficient
convective cloud depth.

.WEDNESDAY NIGHT AND THURSDAY...Forecast Confidence High

Closed system finally drifts far enough to the southeast Wednesday
night with ridging and the leading edge of surface high pressure
building in to bring an end to the rain chances in the extreme SE by
06Z Thursday. System does not move quite as far south as earlier
runs so could see the edge of the precipitation shield sneak back
into the far SE Thursday afternoon per NAM and GFS, but with better
omega hanging back to the southeast will leave area dry through
Thursday afternoon. Clearing skies will dip lows into the 40s west
with low to mid 50s in the east with thicker clouds and onshore flow
off warmer lake waters. Highs reach the upper 60s, but a few degrees
cooler near the lake.

.THURSDAY NIGHT AND FRIDAY...Forecast Confidence Medium

Will bring low shower chances back into the east Thursday night, and
into the west Friday with omega and increasing moisture sweeping
across the area with a short wave trough moving around the northern
periphery of the closed low Thursday night into early Friday, with
another round of lift and moisture with a vort max Friday. These
will be isolated to scattered light showers with minimal rain
totals. Blanket of clouds will hold lows in the 50s, with mid 60
highs Friday, though may see some breaks in the west to get some
upper 60s.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...Forecast Confidence
Medium.

Models are lifting stacked system back to the north, reaching
southern lower Michigan by Saturday evening. System then slowly
lifts to the northeast, reaching southwest Quebec by 12Z Monday.
This will keep chance PoPs over the eastern 2 tiers of counties
through Saturday with slight chance PoPs reaching west to the Dells
and Darlington during the day Saturday. Ridging building in behind
the slowly departing system lowers rain chances from west to east
overnight Saturday, and out of the far east by Sunday afternoon.

Surface to mid-level ridging keeps area dry Monday, though GFS is
producing some spotty light showers along a surface convergence
zone. However GFS forecast soundings show a shallow warm cloud layer
and little in the way of omega so will leave dry. Next short wave
trough approaching for Monday night and Tuesday. GFS brings some
warm advection precipitation into the CWA Monday night, with the 00Z
ECMWF holding off until Tuesday morning. Around normal temperatures
on Saturday rise to above normal for the rest of the extended.

&&

.AVIATION/00Z TAFS/...

Gusty westerly winds will persist until late afternoon, then
diminish through the night. A large area of MVFR clouds and
scattered showers associated with upper level low pressure is
expanding across southern WI late this afternoon. Expect the more
widespread showers to reach southern WI by around 5 pm. Ceilings
should falling below 1 kft for the overnight hours, then lift to
MVFR and eventually VFR on Wednesday. MVFR vsbys will occur at times
with the rain and the low ceilings tonight.

&&

.MARINE...

A Small Craft Advisory continues until 7 pm CDT. Gusty westerly
winds will persist through the afternoon as strong low pressure
moves south across Lake Superior. The low will then weaken tonight
as it moves down Lake MI.

Winds will ramp up again out of the north-northeast on Wednesday and
persist in that direction through at least Thursday. Wind gusts will
likely be in the 20 to 25 knot range each afternoon on Wed and Thu,
and waves will likely be in the 3 to 5 foot range. Therefore,
another small craft advisory is in effect from Wed afternoon through
Thursday evening. There is a chance the advisory may need to be
extended.
&&

.MKX Watches/Warnings/Advisories...
WI...None.
LM...SMALL CRAFT ADVISORY until 7 PM CDT this evening for LMZ643>646.

     SMALL CRAFT ADVISORY from 1 PM Wednesday to 7 AM CDT Friday for
     LMZ646.

     SMALL CRAFT ADVISORY from 1 PM Wednesday to 1 AM CDT Friday for
     LMZ643>645.

&&

TONIGHT/Wednesday AND AVIATION/MARINE...MRC
Wednesday NIGHT THROUGH Tuesday...REM
Hazardous weather outlook, Sep 27, 4:04 PM CDT, 19 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
404 PM CDT TUE SEP 27 2016

WIZ046-047-051-052-056>060-062>072-282115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
404 PM CDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-282115-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
404 PM CDT TUE SEP 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING DUE
TO GUSTY WEST WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

ANOTHER SMALL CRAFT ADVISORY GOES INTO EFFECT FOR WEDNESDAY
AFTERNOON INTO FRIDAY MORNING DUE TO A PERSISTENT PERIOD OF NORTH
WINDS AND HIGH WAVES.

ISOLATED WATERSPOUTS MAY ACCOMPANY SHOWERS OVER THE NEAR SHORE
WATERS ON WEDNESDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 5:13 PM CDTSpecial Marine WarningMKX62 min
Sep 28, 5:25 PM CDTSpecial Marine WarningMKX50 min
Sep 28, 6:00 PM CDTSpecial Marine WarningMKX90 min
Sep 28, 6:29 PM CDTSpecial Weather StatementMKXKenosha, Racine46 min

Nearby

Special Marine Warnings in Wisconsin, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.